Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
zeek

Breakouts after Minocycline?

Recommended Posts

Has anyone who has been on minocycline stayed clear after they stopped taking it? Ive been taking 200mg a day for about 2 1/2 weeks along with a topical sulfur lotion and my face has gone from having moderate acne to absolutely no active pimples...just red marks which are fading rapidly!! I look and feel so much better now but im already terrified of my acne returning when i stop in a few months. I know accutane does but do antibiotics make topicals more effective once you come off of them? Someone please gimme some positive feedback.

Link to post
Share on other sites

hey. well i have mixed results. the idea behind putting you on anti-biotics and topicals is that the antis will help as you get used to the topicals. most derms will take you off the antis once they think the topicals are working and will continue working. that's the idea at least. in reality, it depends on which has helped you get clear more -- the topical or the antis. antis only work as long as you are taking them -- there are no long term benefits. that being said, it might be the lotion you are using that's helping so much, so when you go off the antis, you might stay clear. i really hope that's what happens for you! good luck!

Link to post
Share on other sites

I used to take Minocycline 100mg per day for about 4 months. My skin was cleared, but it returned right after I stop taking it. My acne became resistant to Doxycycline after using it for about 1 year. Tetralysal worked as well, for about 2 months, then I think my acne became resistant to it, again. But I continued taking it for another 12 months, and still have acne. So, in essence, yes, acne will return once you stop taking antibiotics, in my case. I believe I have moderate acne, but resistant. I hope you have better luck with Mino than I did. Now, I've stopped all antibiotics/birth control pills, and use topical creams from my derm, and eat loads and loads and heck loads of supplements.

Link to post
Share on other sites

Minocycline is not doing any good to my face too.... Still so much whiteheads on top of my cystic acne----so much pus when I pop them or when they burst. Is mino killing the bacteria or what??? And then again, I have to put up with the dizziness!!! Ugh!~ sad.gif

Link to post
Share on other sites

I saw another dermatologist the other day and she told me Dynacin is better than the generic Minocycline. Hopefully I can get my meds refilled soon so I can try it....hmmmmm......

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×